What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 19, 2:21 PM EST, 19 minutes earlier.
Area forecast discussion, Jul 19, 2:21 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
321 PM EDT Fri Jul 19 2019
.SHORT TERM /Tonight through Saturday Night/...
A broad 500 mb trough is in place across the far eastern CONUS to
begin the short term period, with high pressure ridging approaching
from the west. A weakness between the approaching ridge and the
trough to the east will remain in place across the forecast area
today and Saturday. At the surface, a weak surface trough remains
across central Georgia. Plenty of energy is in place in this area of
weakness, which will allow for better convective development during
the peak heating hours each afternoon. As a result, high-end chance
to likely PoPs are anticipated through the remainder of this
afternoon and on Saturday.
The atmosphere will remain very moist and unstable through the
period. Precipitable water values will exceed 2 inches throughout
the rest of the day today and tomorrow. Boundary layer winds will
also be light, at 10-15 kts. As a result, heavy rain is expected
with any thunderstorms that occur. While widespread flooding
concerns are not anticipated, localized flooding is possible in the
event that slow-moving storms remain over a location for a prolonged
period of time, or multiple storms train over a common location.
Convection is expected diminish in coverage with the loss of diurnal
heating, but deep moisture over the area could allow for some
showers and thunderstorms to remain well into the night tonight and
tomorrow night.
Good instability is in place this afternoon, with MLCAPE values of
2000-2500 J/kg, along with SBCAPE of 3000-4000 J/kg, and similar
values expected once again tomorrow. The combination of this
potential energy and the mid-level shear axis will allow for
scattered to numerous thunderstorms during the remainder of the
afternoon today, and Saturday afternoon, as well. It is possible
that a several storms each today and tomorrow could become strong,
producing gusty winds, frequent lightning, and heavy rainfall. An
isolated severe thunderstorm cannot be ruled out, as well, with
damaging wind gusts being the primary hazard.
Temperatures will be near to just above climatological averages, in
the mid 90s in east-central Georgia and in the upper 80s and low 90s
elsewhere across the forecast area. With dewpoints in the low to mid
70s and humid conditions, heat indices could reach into the low 100s
in locations in central Georgia this afternoon and Saturday
afternoon. However, increased cloud cover and high-end chance to low-
end likely PoPs throughout the area will inhibit heat index values,
ultimately preventing them from reaching Heat Advisory criteria.
King
LONG TERM /Sunday through Friday/...
Only tweaks to the long term based on the latest guidance.
BDL
PREVIOUS DISCUSSION...
Main concerns in long term period are chances for diurnal convection
and likelihood that front will actually move through CWA middle of
next week.
Pattern at start of period still dominated by large, E-W oriented
upper ridge centered along 35 deg N latitude, extending across
entire CONUS and into western Atlantic. Underneath this ridge, there
is an easterly wave moving very little over the middle Gulf coast
and lower MS valley states. Medium range model guidance keeping most
of the deep moisture with this easterly wave and weakness in the
upper ridge over AL/MS Sun and Mon. Meanwhile, models also
indicating shortwave over upper midwest Sun digging SE into the OH
valley by late Mon and carving out a nice upper trough over the
eastern CONUS by 00Z Wed then slowly fill the trough thru the rest
of the week. Some disagreement seen in guidance on exactly how deep
this trough becomes and how far any drier air could push into the
state behind front. 00Z GFS more aggressive while 00Z EC keeps front
a bit weaker and keeps it stationary further north over middle GA.
00Z CMC in between the two but closer to the EC. Model blend PoPs
look good.
Convective ingredients do not appear to be excessive during the long
term period. Will be a touch more vertical wind shear starting early
next week as 20-30kt H5 flow from upper trough moves in. With
coverage of afternoon/evening convection increasing this weekend
with the increased moisture pooling ahead of front, temps will be a
bit cooler than recently.
SNELSON
&&
AVIATION...
18Z Update...
Numerous SHRA/TSRA is ongoing across the western portion of the
forecast area and is building east towards the metro area.
Thunderstorms are most likely over the metro sites between 18-20Z,
with a TEMPO group in place thereafter before storms diminish
around 00Z. A BKN ceilings are developing at 035-050 and will
remain in place into the evening hours. There is a possibility
for some MVFR visibility restrictions between 10-12Z where patchy
fog occurs, most likely across CSG/MCN. Winds will remain W
through the TAF period at 3-7 kts, with the exception of variable
gusts associated with TSRA.
//ATL Confidence...18Z Update...
Low confidence on early morning visibility restrictions.
Medium confidence on timing of convection.
High confidence on all other elements.
King
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 72 92 72 92 / 30 40 30 30
Atlanta 74 90 73 89 / 40 50 30 40
Blairsville 67 85 67 83 / 30 50 40 60
Cartersville 72 91 71 90 / 30 60 40 50
Columbus 74 90 73 92 / 40 60 30 40
Gainesville 72 89 72 89 / 30 50 30 40
Macon 73 93 73 94 / 30 40 20 30
Rome 72 92 72 91 / 30 60 40 50
Peachtree City 72 90 72 91 / 40 50 30 40
Vidalia 73 95 75 96 / 30 30 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...King
LONG TERM....BDL
AVIATION...King
Hazardous weather outlook, Jul 19, 3:41 AM EST, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
441 AM EDT Fri Jul 19 2019
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
441 AM EDT Fri Jul 19 2019
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
Scattered thunderstorms are expected this afternoon and evening.
A few storms could be strong with gusty winds, frequent lightning
and heavy rain. While most storms will not be severe, one or two
could briefly reach severe thresholds.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Scattered afternoon and evening thunderstorms are expected through
at least Tuesday, with some decrease in chances possible over
north Georgia Wednesday and Thursday. Any storms will again have
the potential for strong gusty winds, frequent lightning and very
heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.
In the hours before
Special weather statement, Jul 19, 2:22 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
322 PM EDT Fri Jul 19 2019
GAZ098-111>113-192000-
Toombs GA-Wheeler GA-Treutlen GA-Montgomery GA-
322 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...
NORTHEASTERN WHEELER...SOUTHEASTERN TREUTLEN AND NORTHERN MONTGOMERY
COUNTIES UNTIL 400 PM EDT...
At 320 PM EDT...strong thunderstorms extended from near Zaidee to
near Landsburg, moving southeast at 5 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Soperton, Mount Vernon, Ailey, Higgston, Tarrytown, Barnhill, Zaidee,
Kibbee and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3225 8242 3215 8262 3230 8272 3239 8259
3240 8249 3235 8244 3235 8241 3232 8236
3229 8235
TIME...MOT...LOC 1920Z 299DEG 5KT 3242 8248 3236 8252 3227 8266
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 19, 2:23 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
323 PM EDT Fri Jul 19 2019
GAZ012-192015-
Gordon GA-
323 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GORDON COUNTY UNTIL 415
PM EDT...
At 322 PM EDT...a strong thunderstorm was over Fairmount, or 13 miles
east of Calhoun...moving east at 15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Fairmount, Ranger, Oakman, Sonoraville, Redbud and Audubon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3461 8472 3461 8473 3460 8473 3458 8465
3448 8466 3446 8465 3444 8466 3441 8465
3441 8473 3440 8473 3440 8484 3441 8484
3461 8482 3461 8475 3462 8474
TIME...MOT...LOC 1922Z 276DEG 11KT 3446 8472Special weather statement, Jul 19, 2:23 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
323 PM EDT Fri Jul 19 2019
GAZ096-097-109-192015-
Laurens GA-Bleckley GA-Dodge GA-
323 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS...SOUTHEASTERN
BLECKLEY AND NORTHWESTERN DODGE COUNTIES UNTIL 415 PM EDT...
At 323 PM EDT...a strong thunderstorm was over Yonkers. This storm
was nearly stationary.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of this storm include
Cochran, Chester, Dubois, Gresston, Empire, Yonkers, Roddy and
Rowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3240 8333 3245 8312 3235 8305 3226 8318
3229 8334
TIME...MOT...LOC 1923Z 344DEG 2KT 3237 8321
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 19, 2:29 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
329 PM EDT Fri Jul 19 2019
GAZ048-049-059-060-192015-
Morgan GA-Putnam GA-Jasper GA-Newton GA-
329 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN...WESTERN
PUTNAM...NORTHEASTERN JASPER AND SOUTHEASTERN NEWTON COUNTIES UNTIL
415 PM EDT...
At 328 PM EDT...a strong thunderstorm was near Farrar, or 8 miles
north of Monticello...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eatonton, Madison, Monticello, Newborn, Mansfield, Shady Dale,
Harmony, Godfrey, Warfield, Willard, Rock Eagle 4-H Center, Central
Georgia Experiment Stn, Calvin, Farrar and Eudora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3333 8378 3354 8375 3356 8337 3339 8333
3323 8340
TIME...MOT...LOC 1928Z 276DEG 11KT 3343 8367
WIND...40MPHSpecial weather statement, Jul 19, 2:30 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EDT Fri Jul 19 2019
GAZ013-021-192015-
Cherokee GA-Pickens GA-
330 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE AND PICKENS
COUNTIES UNTIL 415 PM EDT...
At 330 PM EDT...a strong thunderstorm was near Jasper...moving
southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Canton, Jasper, Ball Ground, Nelson, Waleska, Talking Rock, Lake
Arrowhead, Salacoa Valley, Lake Tamarack, Marblehill, Talmadge and
Tate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3442 8428 3427 8445 3426 8461 3431 8466
3435 8465 3435 8464 3436 8465 3444 8465
3455 8443 3455 8440
TIME...MOT...LOC 1930Z 051DEG 11KT 3443 8448
WIND...40MPHSpecial weather statement, Jul 19, 2:39 PM EST, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EDT Fri Jul 19 2019
GAZ079>081-192015-
Taylor GA-Crawford GA-Talbot GA-
339 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR...WESTERN CRAWFORD AND
SOUTHEASTERN TALBOT COUNTIES UNTIL 415 PM EDT...
At 339 PM EDT...a strong thunderstorm was over Wesley Church, or 7
miles northwest of Butler...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Prattsburg, Howard, Wesley Church, Carsonville and Fickling
Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3258 8443 3269 8442 3274 8432 3271 8421
3270 8421 3270 8420 3271 8420 3267 8407
3244 8423
TIME...MOT...LOC 1939Z 299DEG 6KT 3264 8433
WIND...40MPH